MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293052030
Medical Device Problem Codes Fracture (1260); Stretched (1601); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the stent partially deployed, fractured, and elongated.A 5 x 200 x 130 innova¿ stent was selected for a procedure in the superficial femoral artery.Deployment of the device was initiated over the 0.035 non-bsc guidewire.After approximately 75% of the stent was deployed, the device would no longer deploy.The pull grip was attempted to be used but did not work.The stent fractured at the last quarter and the last quarter remained within the delivery system.The two stent portions were removed.The deployed portion of the stent was removed by snaring the corner of the strut and pulling the device out through the sheath.It appeared as if the stent was elongated.The procedure was completed with three other smaller stents.There were no patient complications and the patient was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.:returned product consisted of an innova self-expanding stent delivery system (sds).The outer shaft, mid-shaft and the remainder of the device were checked for damage.Visual examination showed a kink at the nosecone.The outer sheath showed bunching at 63.5cm from the markerband.The mid-shaft showed damage in the form of a kink.The kink was located approximately 3.5cm from the markerband.The stent was returned and fractured.The pull handle was loose in the handle which is an indication of the mid-shaft pulling out from the retainer clip.The handle was separated to visually inspect inside for further damage.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause was unable to be determined.(b)(4).
 
Event or Problem Description
It was further reported that this event was reported via user facility medwatch # (b)(4).Manufacturer mdr id 2134265-2017-07723 is a duplicate of this event.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6732529
Report Number2134265-2017-07220
Device Sequence Number19122953
Product Code NIP
UDI-Device Identifier08714729873976
UDI-Public(01)08714729873976(17)20190630(10)0019367647
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberH74939293052030
Device Catalogue Number39293-05203
Device Lot Number0019367647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2017
Initial Date Received by Manufacturer 06/30/2017
Supplement Date Received by Manufacturer07/27/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date08/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;